Alert archive / West Virginia / Freezing Rain Advisories in 2012
Freezing Rain Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this freezing rain advisory at Dec 23, 2012, 1:47 PM EST for 8 counties in Ohio; 20 counties in West Virginia. It took effect at Dec 24, 2012, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 1:47 PM EST (18:47 UTC)
- In effect from
- Dec 24, 2012, 7:00 AM EST
- Expired
- Dec 24, 2012, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 28 counties
Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 90 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS41 KRLX 231847 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 147 PM EST SUN DEC 23 2012 WVZ046-047-240300- /O.NEW.KRLX.ZR.Y.0002.121224T1000Z-121224T1600Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 147 PM EST SUN DEC 23 2012 ...FREEZING RAIN ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EST MONDAY. * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN. * ICE ACCUMULATIONS...LESS THAN ONE TENTH OF AN INCH. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME...KEEPING A SHARP EYE OUT FOR ICY SPOTS. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...RISING ABOVE FREEZING THROUGH LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
6 follow-up statements
153 WWUS41 KRLX 240209 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 909 PM EST SUN DEC 23 2012 WVZ046-047-241015- /O.EXT.KRLX.ZR.Y.0002.121224T1200Z-121224T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 909 PM EST SUN DEC 23 2012 ...FREEZING RAIN ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM EST MONDAY... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE EASTERN SLOPES. * ICE ACCUMULATIONS...A TENTH OF AN INCH OR LESS. * TIMING...MAINLY MORNING AND MIDDAY. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME...KEEPING A SHARP EYE OUT FOR ICY SPOTS. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ TRM
885 WWUS41 KRLX 240911 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 411 AM EST MON DEC 24 2012 OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-037>040- 241500- /O.EXB.KRLX.ZR.Y.0002.121224T1200Z-121224T1500Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY... SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON 411 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...SOUTHEAST OHIO AND NORTHERN HALF OF WEST VIRGINIA. * HAZARD TYPES...POCKETS OF FREEZING RAIN...ESPECIALLY BRIDGES AND OVERPASSES. * ICE ACCUMULATIONS...LESS THAN A TENTH ON AN INCH. * TIMING...FROM 7 AM TO 10 AM. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * WINDS...EAST 5 MPH OR LESS. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ046-047-241715- /O.CON.KRLX.ZR.Y.0002.121224T1200Z-121224T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 411 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE EASTERN SLOPES. * ICE ACCUMULATIONS...A TENTH OF AN INCH OR LESS. * TIMING...MAINLY MORNING AND MIDDAY. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
143 WWUS41 KRLX 241456 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 956 AM EST MON DEC 24 2012 OHZ075-083>086-WVZ007>009-014>019-027>030-241600- /O.CAN.KRLX.ZR.Y.0002.000000T0000Z-121224T1500Z/ ATHENS-JACKSON-VINTON-MEIGS-GALLIA-MASON-WOOD-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-CLAY-BRAXTON-GILMER-LEWIS- INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON 956 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING...AND NO ADDITIONAL FREEZING RAIN IS EXPECTED. $$ OHZ066-067-076-WVZ010-011-020-031-032-037>040-241700- /O.EXT.KRLX.ZR.Y.0002.000000T0000Z-121224T1700Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA... BELPRE...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON 956 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...SOUTHEAST OHIO AND NORTHERN HALF OF WEST VIRGINIA. * HAZARD TYPES...POCKETS OF FREEZING RAIN...ESPECIALLY BRIDGES AND OVERPASSES. * ICE ACCUMULATIONS...LESS THAN A TENTH ON AN INCH. * TIMING...FROM 10 AM TO NOON. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * WINDS...EAST 5 MPH OR LESS. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ046-047-242100- /O.CON.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 956 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE EASTERN SLOPES. * ICE ACCUMULATIONS...LESS THAN A TENTH ON AN INCH. * TIMING...MAINLY MORNING AND MIDDAY. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
101 WWUS41 KRLX 241654 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1154 AM EST MON DEC 24 2012 WVZ037-038-241800- /O.CAN.KRLX.ZR.Y.0002.000000T0000Z-121224T1700Z/ NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN 1154 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING IN MOST LOCATIONS... THEREFORE...ADDITIONAL FREEZING RAIN IS NOT EXPECTED. $$ OHZ066-067-076-WVZ010-011-020-031-032-039-040-241800- /O.EXT.KRLX.ZR.Y.0002.000000T0000Z-121224T1800Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA... BELPRE...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON... BUCKHANNON...PHILIPPI...BELINGTON 1154 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATIONS...SOUTHEAST OHIO AND FAR NORTHERN WEST VIRGINIA. * HAZARD TYPES...POCKETS OF FREEZING RAIN...ESPECIALLY BRIDGES AND OVERPASSES. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. * TIMING...THROUGH 1 PM. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * WINDS...EAST 5 MPH OR LESS. * TEMPERATURES...IN THE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ WVZ046-047-242100- /O.CON.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1154 AM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE EASTERN SLOPES. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. * TIMING...THROUGH 4 PM. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * TEMPERATURES...IN THE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
965 WWUS41 KRLX 241757 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1257 PM EST MON DEC 24 2012 OHZ066-067-076-WVZ010-011-020-031-032-039-040-241900- /O.EXP.KRLX.ZR.Y.0002.000000T0000Z-121224T1800Z/ PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...MARIETTA... BELPRE...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON... BUCKHANNON...PHILIPPI...BELINGTON 1257 PM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... WHILE MOST LOCATIONS HAVE NOW WARMED ABOVE FREEZING...SOME ISOLATED AREAS MAY STILL BE COLD ENOUGH FOR FREEZING RAIN TO OCCUR THROUGH 3 PM. $$ WVZ046-047-242100- /O.CON.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1257 PM EST MON DEC 24 2012 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN...MAINLY ALONG THE EASTERN SLOPES. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. * TIMING...THROUGH 4 PM. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * TEMPERATURES...IN THE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
415 WWUS41 KRLX 242107 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 407 PM EST MON DEC 24 2012 ...POTENTIAL FOR LIGHT TO MODERATE ICE ACCUMULATIONS WEDNESDAY... .A STRONG STORM SYSTEM WILL MOVE FROM THE GULF COAST WEST OF THE APPALACHIANS LATE TUESDAY NIGHT INTO WEDNESDAY...BRINGING A WINTRY MIX OF PRECIPITATION TO THE AREA...INCLUDING THE POTENTIAL FOR LIGHT TO MODERATE ICE ACCUMULATIONS. WVZ046-047-250515- /O.EXP.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/ /O.NEW.KRLX.WS.A.0006.121226T0300Z-121227T1100Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 407 PM EST MON DEC 24 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... ...FREEZING RAIN ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH ICE ACCUMULATIONS OF A QUARTER TO A HALF OF AN INCH. * LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES. * HAZARD TYPES...FREEZING RAIN...MAINLY ALONG THE EASTERN SLOPES...ALONG WITH PERIODS OF SNOW AND SLEET. * TIMING...LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. * IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freezing rain advisory went out at Dec 23, 12:34 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 23, 12:34 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1234 PM EST SUN DEC 23 2012 .SYNOPSIS... HIGH PRESSURE SHIFTS EAST TODAY. LOW PRESSURE BRINGS MAINLY RAIN TO THE AREA LATE TONIGHT AND MONDAY...MOSTLY ENDING AS A MIX MONDAY NIGHT. A STRONGER STORM BRINGS MORE PRECIPITATION WEDNESDAY. && .NEAR TERM /THROUGH MONDAY/... 1220 AM UPDATE...VERY INTERESTING FEATURE CURRENTLY ACROSS KY...AND INTO WV/VA...OF A THIN SNAKE-LIKE RADAR ECHO ON THE LEADING EDGE OF THE MOISTURE RETURNING FROM THE SOUTH. BASED ON REPORTS RECEIVED BY NWS JKL...DID INCLUDE SOME SPRINKLES/FLURRIES FOR THE NEXT FEW HOURS WITH THIS. PREVIOUS DISCUSSION... ONE LAST WEAK SHORT WAVE IN FAST NORTHWEST FLOW ALOFT WILL SWEEP RAPIDLY BY LATER THIS MORNING. THIS WILL DRAG A WEAK AND TOTALLY INACTIVE COOL FRONT...WITH HARDLY ANY CLOUDS...INTO THE FAR NORTHERN PORTION OF OUR AREA BY EVENING. THE FRONT THEN STALLS AS THE UPPER FLOW BACKS TO A WESTERLY DIRECTION. AS SURFACE HIGH PRESSURE SHIFTS EAST TODAY...HI RES MODELS AGREE ON A DAY OF ABUNDANT SUNSHINE. SOUTHWEST FLOW DURING THE DAY ON THE BACK SIDE OF THE DEPARTING SURFACE HIGH BRINGS MILDER AIR NORTHWARD INTO OUR AREA...WITH TEMPERATURES REACHING WELL INTO THE 40S PER MODEL GUIDANCE. THE UPPER FLOW THEN BECOMES FAST ZONAL LATER TODAY AND TONIGHT. A WEAK LOW PRESSURE SYSTEM...UNDER A RELATIVELY LOW AMPLITUDE SHORT WAVE IN THE ZONAL FLOW ALOFT...IS FORECAST BY ALL THE MODELS TO APPROACH RAPIDLY FROM THE WEST AND SOUTHWEST LATER TONIGHT. ONLY SLIGHT DIFFERENCES IN THE TRACK...TIMING...AND STRENGTH OF THE SYSTEM ARE SEEN IN THE MODELS...AS THE SURFACE LOW WILL BE DESTINED TO TRACK JUST WEST OF OUR AREA. THUS...ALL THE MODELS SHOW A RAPID INCREASE OF LOW LEVEL MOISTURE AND CLOUDS TONIGHT ON STRENGTHENING SOUTHWESTERLY 850 MB WINDS. THIS WILL KEEP THE TEMPERATURES MILDER THAN LAST NIGHT. DEEPER MOISTURE AND PRECIPITATION ARRIVES AFTER MIDNIGHT AND WILL BE MOSTLY ACROSS THE SOUTH HALF OF THE AREA BY MONDAY MORNING IN THE FORM OF LIGHT RAIN. ANY PRECIPITATION THAT WOULD MAKE IT INTO NORTHERN AREAS BEFORE DAWN MONDAY MAY START A VERY LIGHT WINTER MIX. THUS...NO ADVISORIES AT THIS TIME. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... MODELS SHOW A WEAK STALLED FRONTAL BOUNDARY ACROSS THE AREA...WHILE A SFC LOW PRESSURE CENTER INTENSIFIES ACROSS THE MID PLAINS...AND MOVES NORTHEAST INTO KY AND WV. THIS LOW TRACKS ALONG THE OH RIVER THROUGH MONDAY NIGHT...INCREASING CHANCES OF PCPN FROM THE SOUTH. PREVIOUS FORECAST POPS HAVE A GOOD HANDLE OF WHAT MODELS ARE SHOWING TODAY. MADE MINOR TWEAKS ON THE ONSET AND SPREADING HIGH LIKELY POPS NORTH MAINLY ACROSS SOUTHEAST OH AND EASTERN MOUNTAINS. WITH THE WARM SURGE OF AIR NORTHWARD ACROSS THE MOUNTAINS...AND COLDER AIR NEAR THE SURFACE...COULD SEE A MIX AT THE ONSET MONDAY...WITH SLEET OR FREEZING RAIN POSSIBLE MAINLY ACROSS THE NORTHERN PORTIONS OF THE AREA...BEFORE ENOUGH WARMING IS ABLE TO OCCUR FOR A CHANGEOVER TO RAIN. ANY ACCUMULATIONS OF FREEZING RAIN OR SLEET AT THIS TIME SHOULD BE LIGHT AS OVERALL PERIOD OF TRANSITION FROM A MIX TO RAIN SHOULD BE BRIEF. NEARBY THE LOW PRESSURE CENTER...A COLD FRONT PUSHES EAST THROUGH THE CWA MONDAY EVENING/MONDAY NIGHT...WITH DRIER AIR GRADUALLY WORKING ITS WAY IN IN ITS WAKE. PRECIPITATION MAY TRANSITION OVER TO DRIZZLE OR FREEZING DRIZZLE MONDAY NIGHT BEHIND THE FRONT. MUCH OF TUESDAY LOOKS TO BE DRY AT THIS POINT...BUT CLOUDS WILL GRADUALLY BE ON THE INCREASE AS YET ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE REGION...BRINGING A RETURN OF UNSETTLED WEATHER FOR MID WEEK. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... NO MAJOR CHANGES...STILL PICTURING A STRONGER LOW PRESSURE...COMPARED TO MONDAY/CHRISTMAS EVE SYSTEM...LIFTING NE OUT OF THE TN VLY ON TUESDAY NIGHT AND WEDNESDAY MORNING. SIDED TOWARD THE GFS AND ECMWF RATHER THAN THE COLDER SOUTHERN TRACK OF THE CMC. THIS MEANS THE 925 TO 850 MB LOW TRACKING NE TOWARD THE TRI STATE AROUND HTS...REACHING THERE DURING WEDNESDAY AFTERNOON. WAS ALSO A BIT FASTER INCREASING POPS SW TO NE OVERNIGHT TUESDAY NIGHT. THIS TRACK STILL HAS THE INCREASING SE FLOW AT 925 TO 850 MBS TUESDAY NIGHT INTO WEDNESDAY MORNING. TRIED TO HAVE AN EARLY MINIMUM TEMPERATURE TUESDAY NIGHT WITH READINGS TRYING TO CREEP UP 06Z TO 12Z WEDNESDAY...ESPECIALLY IN THE DOWNSLOPE CORRIDOR W OF THE MOUNTAINS. WILL INTRODUCE A COUPLE OF HAZARDS...THE WINTRY MIX POSSIBLE IN THE UPSLOPE AREAS...SUCH AS POCAHONTAS COUNTY TUESDAY NIGHT BUT ALSO OUR WESTERN COUNTIES IN SOUTHEAST OHIO AND THE OHIO VALLEY BEING CLOSE TO THE RAIN/SNOW LINE WITH THIS SYSTEM. OF COURSE...ANY SHIFT SOUTH IN THE 925 TO 850 MB CIRCULATION BRINGS MORE SYNOPTIC SNOW FOR OUR OHIO RIVER VALLEY COUNTIES. BACKLASH SNOW SHOWERS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY...LINGERING THURSDAY NIGHT IN THE MOUNTAINS. TRIED TO STAY HIGHER ON POPS AND CLOUDS...AND A BIT COLDER THAN MEDIUM RANGE GUIDANCE FOR THURSDAY. FINALLY A CALMER ENVIRONMENT FOR FRIDAY...BEFORE COLD FRONT LONG ABOUT SATURDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... HIGH PRESSURE IS EXITING THE REGION AS CLOUDS INCREASE FROM THE SOUTHWEST AHEAD OF A LOW PRESSURE SYSTEM. WILL HAVE GRADUALLY INCREASING CLOUDS...AS CEILINGS DROP INTO MVFR FROM SW TO NE OVERNIGHT. LIGHT RAIN WILL BEGIN MOVING IN TOWARD THE END OF THE TAF PERIOD...REACHING HTS/BKW EARLY TOMORROW MORNING. MAY EVEN SEE SOME IFR VIS/CIG SNEAKING INTO THE SOUTH AFTER 12Z. GENERALLY EXPECTING LIGHT FLOW OUT OF THE SOUTHWEST TODAY...WITH A FEW GUSTS POSSIBLE IN THE MOUNTAINOUS COUNTIES. WIND WILL GRADUALLY TURN TO SOUTH EASTERLY BY TOMORROW. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF ARRIVAL OF MVFR CONDITIONS AND RAIN SHIELD MAY DIFFER A FEW HOURS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H L L L PKB CONSISTENCY H H H H H H H H H H H L CKB CONSISTENCY H H H H H H H H H H H L AFTER 18Z MONDAY... IFR CONDITIONS IN RAIN/LOW CEILINGS POSSIBLE MONDAY AFTERNOON AND NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/JMV NEAR TERM...JMV/MZ SHORT TERM...ARJ LONG TERM...KTB AVIATION...MZ
Hazardous weather outlook, Dec 23, 3:59 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 AM EST SUN DEC 23 2012 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-024>027- 033>037-240900- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS- 359 AM EST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORM SYSTEM...BEGINNING CHRISTMAS NIGHT/TUESDAY NIGHT...PASSES WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING WEDNESDAY NIGHT INTO THURSDAY. DEPENDING ON ITS EXACT TRACK RAIN...WET SNOW...OR A WINTRY MIX TUESDAY NIGHT...EVENTUALLY CHANGING TO SNOW SHOWERS WEDNESDAY AFTERNOON INTO THURSDAY. WARNINGS OR ADVISORIES MAY BE REQUIRED FOR SOME COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ009>011-017>020-028>032-038>040-046- 047-240900- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 359 AM EST SUN DEC 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOR EARLY MONDAY MORNING...SOME SLEET OR FREEZING RAIN MAY OCCUR BEFORE CHANGING TO ALL RAIN DURING MONDAY. A FEW ADVISORIES MAY BE NEEDED FOR A BRIEF TIME. ANOTHER STORM APPROACHES CHRISTMAS NIGHT/TUESDAY NIGHT. THIS STORM SYSTEM PASSES WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING WEDNESDAY NIGHT THROUGH THURSDAY. DEPENDING ON ITS EXACT TRACK RAIN...WET SNOW...OR A WINTRY MIX TUESDAY NIGHT...EVENTUALLY CHANGING TO SNOW SHOWERS WEDNESDAY AFTERNOON INTO THURSDAY. WARNINGS OR ADVISORIES MAY BE REQUIRED FOR SOME COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freezing Rain Advisories in West Virginia, 2012Freezing Rain Advisories in Ohio, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.